MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRN00V
Medical Device Problem Codes Break (1069); Operating System Becomes Nonfunctional (2996)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a3a, a3b, a4, a5 and a6: unknown, information was requested but not provided.Section d6a: if implanted; give date: n/a (not applicable).The intraocular lens was inserted and removed during the same procedure.Section d6b: if explanted; give date: n/a (not applicable).The intraocular lens was inserted and removed during the same procedure.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information, a supplemental medwatch will be filed.Attempts were made to obtain missing information; however, the information was not available.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that during the implantation of a preloaded multifocal intraocular lens (iol), the plunger caught on the lens, causing damage to the lens.The cartridge tip came into contact with the patient's eye, and the lens was inserted and removed during the same procedure.A replacement lens of the same model and diopter was used.The issue did not affect patient's daily activities.There was no unplanned incision enlargement, sutures, or vitrectomy, and no delay in the procedure occurred.The directions for use were followed, and no additional medical attention or medication outside of standard care was required.The patient has fully recovered and no patient injury reported.A non-johnson & johnson lubrication was used which was introduced into the cartridge canopy.No combination of balanced salt solution (bss) and ophthalmic viscoelastic device (ovd) was used.The average dwell time/keep in the dwell position was stated to be less than a minute and they initially advanced the lens by pushing plunger slowly, start screwing down with minimal force.The scrub tech is the person who does the initial movement of the lens/first twist and it is uninterrupted once the lens passed the dwell position.It was stated that when advancing the lens they are making 1/2 turn.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: december 11, 2025.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification was performed on the suspect product and found the cartridge and cartridge tip were damaged with ophthalmic viscoelastic device (ovd) observed inside the cartridge.The plunger rod, lens module, and handpiece were inspected, and no issues were identified.The lens was cleaned and visually inspected, revealing damage to the surface of the lens and one haptic.No further issues were identified and no further evaluation was performed.The complaint issue "lens damaged" was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.The complaint issue "plunger rod issue" was not identified during product evaluation.Conclusion: based on the investigation, no malfunction or product deficiency was identified.Corrected data: in review, it was noticed that an incorrect verbiage for "d6a & d6b" was inadvertently entered in the section h11 of the initial mdr report.The information has been corrected in this supplemental mdr report as indicated below: section d6a: if implanted, give date: not applicable, as lens was removed/replaced during the same surgery.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced during the same surgery.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key23660522
Report Number3012236936-2025-000314
Device Sequence Number4770252
Product Code MFK
UDI-Device Identifier05050474810747
UDI-Public(01)05050474810747(17)280509
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRN00V
Device Catalogue NumberDRN00V0190
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2025
Supplement Date Received by Manufacturer12/16/2025
Initial Report FDA Received Date11/26/2025
Supplement Report FDA Received Date01/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC
Patient SexUnknown